Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 62, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2014, 7:05 AM CDT for Grant County, Wisconsin. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 7:05 AM CDT (12:05 UTC)
- Expired
- Jun 18, 2014, 7:45 AM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 125 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:05 AM CDT | HAIL 0.25 | 3 Ese Ellenboro, WI | |
| Jun 18, 7:05 AM CDT | HAIL 0.88 | 3 Ese Ellenboro, WI | JUST UNDER QUARTER SIZED HAIL. WIND UNREMARKABLE. 7207 SNOWY LANE. |
| Jun 18, 7:06 AM CDT | HAIL 0.25 | 4 Ese Ellenboro, WI | WIND UNREMARKABLE. |
| Jun 18, 7:10 AM CDT | HAIL 0.5 | Montfort, WI | DIME SIZE. |
| Jun 18, 7:10 AM CDT | HAIL 0.88 | Montfort, WI | HAIL FROM PEA TO AS BIG AS NICKEL SIZE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:47 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS53 KARX 181205
SVRARX
WIC043-181245-
/O.NEW.KARX.SV.W.0062.140618T1205Z-140618T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
705 AM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 745 AM CDT
* AT 704 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF SPRING GREEN TO 9 MILES WEST OF
MINERAL POINT TO NEAR CENTRALIA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. THERE WAS A PREVIOUS STORM NEAR
FENNIMORE THAT PRODUCED QUARTER SIZE HAIL ACCORDING TO A
SPOTTER. IN ADDITION...THE LINE HAS HAD A HISTORY OF
PRODUCING 45 TO 55 MPH WINDS AND IS INTENSIFYING.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HAZEL GREEN AROUND 740 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PRESTON...GEORGETOWN...ARTHUR...MONTFORT AND POTOSI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 9064 4253 9064 4264 9071 4267 9090
4269 9092 4269 9095 4296 9062 4320 9045
4320 9043 4251 9042
TIME...MOT...LOC 1204Z 291DEG 29KT 4327 9008 4290 9036 4251 9085
HAIL...1.00IN
WIND...60MPH
$$
AJ2 follow-up statements
749
WWUS53 KARX 181225
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 AM CDT WED JUN 18 2014
WIC043-181245-
/O.CON.KARX.SV.W.0062.000000T0000Z-140618T1245Z/
GRANT WI-
725 AM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 724 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MINERAL POINT TO NEAR ASBURY...MOVING SOUTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING 40 TO 55 MPH WIND GUSTS AND QUARTER SIZE HAIL.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
GEORGETOWN...ARTHUR...POTOSI...LIVINGSTON AND ELLENBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9064 4253 9064 4264 9071 4266 9083
4267 9085 4282 9060 4297 9043 4251 9042
TIME...MOT...LOC 1224Z 318DEG 23KT 4286 9025 4247 9074
HAIL...1.00IN
WIND...60MPH
$$
AJ952
WWUS53 KARX 181244
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 AM CDT WED JUN 18 2014
WIC043-181253-
/O.EXP.KARX.SV.W.0062.000000T0000Z-140618T1245Z/
GRANT WI-
744 AM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 745 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN
AND NORTHEAST IOWA.
LAT...LON 4251 9064 4253 9064 4264 9071 4266 9083
4267 9085 4282 9060 4297 9043 4251 9042
TIME...MOT...LOC 1241Z 291DEG 29KT 4286 9025 4247 9074
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:35 AM CDT, 30 minutes earlier.
Area forecast discussion, Jun 18, 6:35 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT WED JUN 18 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT WED JUN 18 2014
MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA/SEVERE CHANCES AND
HEAVY RAIN THREAT THROUGH THE PERIOD.
DATA ANALYSIS AT 06Z HAD LOW PRESSURE IN FAR NORTHEAST CO WITH A
WARM FRONTAL BOUNDARY NORTHEAST ACROSS NEB THEN ACROSS NORTHERN IA.
THIS BOUNDARY AND LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
OF A VERY MOIST/UNSTABLE AIRMASS INTO/OVER IT REMAIN THE MAIN
FORCING MECHANISMS FOR SHRA/TSRA ALONG/NORTH OF THE FRONT EARLY THIS
MORNING. AFTER A LULL/SLOW START THRU MUCH OF THE EVENING...
CONVECTION GENERALLY INCREASING FROM SOUTHEAST SD TO MUCH OF WI
EARLY THIS MORNING. MOST CELLS SLOWER MOVING THIS MORNING...CAPABLE
OF PRODUCING LOCALLY HEAVY RAINS.
NO BIG PROBLEMS NOTED WITH 18.00Z MODEL INITIALIZATIONS. SOLUTIONS
RATHER SIMILAR IN THE LARGER SCALE FOR TODAY/TONIGHT AS THE NORTHERN
ROCKIES LOW/TROUGH MOVES INTO THE NORTHERN PLAINS. TREND FAVORS
FASTER OF THE EARLIER RUNS WITH THE PORTION OF THE TROUGH MOVING
INTO NEB/SD/ND BY 12Z THU. BETTER CONSENSUS OF THE SFC LOW/TROUGH/
FRONT TO NEAR THE MN/DAKOTAS BORDER AT 12Z THU. HOWEVER...PLENTY OF
MESO-SCALE/LOWER-LEVEL DETAIL DIFFERENCES...WHICH IMPACT CONVECTIVE
EVOLUTION THE NEXT 24-36 HRS. GIVEN THESE DETAIL DIFFERENCES WITH
IMPACTS ON THE SENSIBLE WEATHER...SHORT-TERM FCST CONFIDENCE IS
AVERAGE AT BEST THIS CYCLE.
SHORT-TERM FCST PROBLEMATIC THIS CYCLE WITH NAM/GFS/ECMWF/CAN-GEM
STRUGGLING ON CONVECTION TIMING/PLACEMENT EARLY THIS MORNING. LATEST
HRRR AND RAP13 HIGH-RES/WRF RUNS DOING BETTER CAPTURING SHRA/TSRA
TRENDS EARLY THIS MORNING. SHRA/TSRA MOTION GRADUALLY BECOMING
EASTERLY AS CONVECTION/COMPLEX MATURES AND TAKES ON THE CORFIDI
VECTOR MOTION...AND HEADING INTO THE FCST AREA. MAINTENANCE AS IT
COMES EAST THRU THE MID MORNING HOURS IS THE BIGGER QUESTION. THE
STRONGER OF THE LOWER LEVEL MOISTURE TRANSPORT/THETA-E CONVERGENCE
PROGGED TO REMAIN OVER NORTHWEST IA...AND WEAKENS THRU 12Z AND 18Z
TODAY. HOWEVER MODELS INDICATE CONVERGENCE ON THE NOSE OF 925-850MB
LOW LEVEL JET REMAINS OVER NORTHERN IA/SOUTHERN MN THRU AT LEAST
12Z. WILL FOLLOW TRENDS OF HRRR/RUC13 AND CARRY LIKELY/CATEGORICAL
MENTION OF SHRA/TSRA EARLY THIS MORNING...TRENDING DOWNWARD THRU THE
MORNING AS THE LOW LEVEL JET CONVERGENCE/INFLOW GRADUALLY WEAKEN...
BUT CONFIDENCE IS NOT HIGH IN THIS. LOWER LEVEL FORCING/LIFT
INCREASES AGAIN TONIGHT WITH THE FRONT PROGGED TO BE JUST SOUTHWEST
OF THE FCST AREA AND A WEAK SHORTWAVE LOOKING TO APPROACH FROM THE
SOUTHWEST. CONTINUED THE 60-70 PERCENT SHRA/TSRA CHANCES TONIGHT.
WITH PW VALUES OF AROUND 1.75 INCHES OR HIGHER IN THE INFLOW AIR...
WARM CLOUD DEPTH OF AROUND 4KM AND THE SLOWER STORM MOTION...TSRA
WILL REMAIN CAPABLE OF PRODUCING RAIN RATES OF 1-2 INCHES/HR. FLASH
FLOOD WATCH WAS DUE TO EXPIRE AT 7 AM THIS MORNING. WILL EXTEND THIS
TO 7 AM THU. GIVEN LITTLE CHANGE IN THE VERY MOIST/UNSTABLE AIRMASS
OVER THE AREA AND A FRONTAL BOUNDARY FOR FOCUSING LOWER LEVEL
CONVERGENCE/LIFT OF THIS AIRMASS IN THE AREA...THE THREAT OF HEAVY
RAINS/FLASH FLOODING CONTINUES TONIGHT. EXPECTATIONS ARE THERE WILL
BE A LULL IN THE SHRA/TSRA IN THE FCST AREA AROUND MID-DAY TODAY...
BUT SEEMS EASIER TO JUST RUN THE FLASH FLOOD WATCH THRU 12Z THU.
EXACTLY WHERE THE HEAVIEST RAINS MAY OCCUR REMAINS IN QUESTION BUT 3
HR FLASH FLOOD GUIDANCE VALUES ACROSS MUCH OF THE FCST AREA ARE
AROUND 2 INCHES OR LESS. SLIGHT RISK OF SEVERE TSRA CONTINUES
TODAY/TONIGHT...SEE SWODY1 FOR DETAILS.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 18 2014
MAIN FORECAST CONCERNS FOR THU THRU FRI NIGHT...CONTINUED
HIGHER SHRA/TSRA CHANCES...SEVERE/HEAVY RAIN THREATS THU/THU NIGHT.
18.00Z MODELS OFFER SLOWLY IMPROVING AGREEMENT THU THRU FRI NIGHT AS
THE US/CAN BORDER MID LEVEL LOW SLOWLY MOVES EAST AND PUSHES 2 LOWER
LEVEL/SFC TROUGH/FRONTS INTO THE FCST AREA. FIRST OF THESE TO
ADVANCE IN THU NIGHT AND THE SECOND TO PUSH TOWARD THE AREA FRI
NIGHT. PLENTY OF MESO-SCALE/LOWER LEVEL DETAIL DIFFERENCES CONTINUE
IN THE THU-FRI NIGHT PERIOD...MAKING FCST CONFIDENCE THIS PERIOD
ALSO AVERAGE AT BEST.
FIRST LOWER LEVEL TROUGH FRONT TO HAVE 1.5 TO 2 INCHES OF PW AHEAD
OF IT THU. WITH FALLING HGTS ALOFT AND WEAK SHORTWAVES ROTATING THRU
THE FLOW AHEAD OF THE MID LEVEL LOW....LIFT/DIVERGENCE ALOFT TO AID
CONVECTION THU. STRONGER OF THE LOWER LEVEL FORCING/LIFT SPREADS
ACROSS THE AREA THU...SLOWLY TRANSLATING EAST OF THE AREA THU NIGHT.
CONTINUED THE 60-75 PERCENT SHRA/TSRA CHANCES THU...TRENDING
DOWNWARD AND EASTWARD THU NIGHT. POTENTIAL CONTINUES FOR MORE
DOWNPOURS AND LOCALLY HEAVY RAINS THU/THU NIGHT...AND IN TIME WILL
LIKELY HAVE TO EXTEND THE FLASH FLOOD WATCH THRU THU/THU NIGHT. WITH
SOME INCREASE OF 0-6KM BULK SHEAR THU/THU EVENING...A SLIGHT RISK OF
SEVERE STORMS CONTINUES FOR PORTIONS OF THE AREA THU. SEE SWODY2 FOR
DETAILS. THIS THU/THU EVENING RISK MAY BE MUTED IF CONVECTION IS
ONGOING OR DEVELOPS ALREADY THU MORNING.
BY THE TIME THE SECOND LOWER LEVEL TROUGH/FRONT ARRIVES MORE
WESTERLY 850-700MB FLOW BEHIND THE FIRST TROUGH/FRONT WILL HAVE
PUSHED SOME OF THE DEEPER/HIGHER PW AIRMASS EAST OF THE AREA. WITH
THE AREA BETWEEN THE SYSTEMS FRI...LESSER SHRA/TSRA CHANCES OR
TRENDING TOWARD DRY SEEMS REASONABLE. SOME INCREASE OF LOWER LEVEL
MOISTURE TRANSPORT/THERMO-DYNAMIC FORCING FRI NIGHT AS THE SFC-850MB
TROUGH PUSHES INTO THE AREA. 20-40 PERCENT SHRA/TSRA CHANCES BY
LATER FRI NIGHT ALSO REASONABLE. USED A BLEND OF THE GUIDANCE HIGHS
LOWS FOR THU THRU FRI NIGHT.
FOR SATURDAY THROUGH TUESDAY.../DAYS 4-7/...
ONCE AGAIN...DID NOT SPEND A LOT OF TIME LOOKING AT THE DETAILS IN
THE DAY 4-7 PORTION OF THE FCST.
18.00Z MEDIUM RANGE MODELS WEAKEN AND TRACK THE US/CAN BORDER LOW
FURTHER NORTH/EAST SAT...WITH BROAD WEST TO NORTHWEST FLOW DEVELOPING
ACROSS THE UPPER MIDWEST. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY
BREAKS DOWN SUNDAY AS RIDGING ALOFT BUILDS OVER CENTRAL NOAM AND
ANOTHER STRONGER TROUGH DROPS DOWN THE EAST SIDE OF THIS RIDGE
TOWARD THE WESTERN GREAT LAKES. PLENTY OF TIMING/DETAIL DIFFERENCES
WITH THE EVOLUTION OF THIS TROUGHING OVER THE UPPER MIDWEST BY
MON/TUE. NEEDLESS TO DAY...CONFIDENCE IN THE SAT-TUE PORTION OF THE
FCST IS BELOW AVERAGE.
MID LEVEL FLOW PATTERN SUGGESTS A SERIES OF LOWER LEVEL TROUGHS AND
ROUNDS OF INCREASED MOISTURE/FORCING/LIFT TO MOVE ACROSS THE AREA
SAT THRU TUE. THIS PERIOD LOOKS DRIER THAN THIS WEEK...BUT MODEL/
ENSEMBLE CONSENSUS HAS PERSISTENT SHRA/TSRA CHANCES MUCH OF THE
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. BY
SUNDAY...WITH MORE NORTHWEST FLOW ALOFT AND THE NORTHERN STREAM
TROUGHING BRINGING COOLER MID LEVEL AIR TO THE REGION...TEMPS FOR
SUN-TUE DO LOOK TO COOL TO MORE NEAR NORMAL VALUES...WITH LOWER DEW
POINTS/HUMIDITY VALUES. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR SAT
THRU TUE APPEAR TO HAVE THIS WELL TRENDED.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 535 AM CDT WED JUN 18 2014
PERIODS OF TS/SHRA WILL CONTINUE TODAY AND TONIGHT. TRYING TO
PINPOINT THE HIGHEST THREAT TIME...AND THE ACCOMPANYING IFR/MVFR
CONDITIONS ARE PROBLEMATIC. THUNDERSTORMS HAVE ADVANCED EAST OF THE
KRST/KLSE...AND NOT ANTICIPATING MORE STORMS /OTHER THAN A STRAY ONE
THROUGH 9 AM/ THROUGH THE REST OF THE MORNING INTO EARLY AFTERNOON.
INSTABILITY AND INCREASING MOISTURE TRANSPORT SHOULD LEAD TO RE-
IGNITION OF SHOWERS/STORMS AROUND THE WEST-EAST RUNNING FRONT LATE
THIS AFTERNOON AND EVENING...AND MORE NUMEROUS OVERNIGHT. GOING TO
ADD A TEMPO GROUP TOWARD THIS TIME TO INDICATE THE LIKELY-HOOD OF
STORMS DURING THIS TIME...ALTHOUGH CONFIDENCE IS NOT HIGH IN THE
EXACT TIMING...NOR THAT THIS WOULD BE THE ONLY PERIOD WITH IFR/MVFR
STORMS. ANTICIPATE WINDS WITH GUSTS TO 40 MPH AROUND ANY STORM.
&&
.HYDROLOGY...
ISSUED AT 345 AM CDT WED JUN 18 2014
A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THU NIGHT...WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 2.0
INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. TSRA WILL CONTINUE
TO BE EFFICIENT RAIN MAKERS. REPEATED ROUNDS OF THESE TSRA WILL
PRODUCE A HEIGHTENED FLASH FLOOD THREAT THRU THU NIGHT. HAVE
EXTENDED THE FLASH FLOOD WATCH FOR MUCH OF THE FCST AREA THRU 7 AM
THURSDAY...AND THIS WILL LIKELY NEED TO BE EXTENDED FOR THRU THU/THU
NIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ032-033-
041>044-053>055-061.
MN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RIECK
HYDROLOGY....RRSHazardous weather outlook, Jun 18, 4:32 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 432 AM CDT WED JUN 18 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 432 AM CDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ONE ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY THIS MORNING. THE STRONGEST OF THE STORMS WILL MOVE ALONG AND SOUTH OF INTERSTATE 90 THROUGH 9 AM. THE MAIN SEVERE THREATS ARE DAMAGING WINDS AND LOCALLY HEAVY RAINS WHICH MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE AREA TODAY AND TONIGHT. ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TONIGHT. TIMING IS UNCERTAIN WITH THIS ROUND OF STORMS BUT IT APPEARS TO BE DURING THE MID EVENING TO OVERNIGHT HOURS. LARGE HAIL... DAMAGING WINDS AND FLASH FLOOD PRODUCING RAINS WOULD BE THE MAIN THREATS. IF STORMS OCCUR EARLIER IN THE EVENING...AN ISOLATED TORNADO WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS THURSDAY DURING THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND FLASH FLOODING. CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...CONTINUE FOR FRIDAY THROUGH MONDAY. IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING AND AGAIN LATER THIS EVENING AND OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. RRS
In the hours before
Local storm report, Jun 18, 6:38 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN PLATTEVILLE 42.74N 90.48W
06/18/2014 M1.50 INCH GRANT WI PUBLIC
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 18, 6:40 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG 2 S WEST SALEM 43.87N 91.08W
06/18/2014 LA CROSSE WI NWS EMPLOYEE
TREES DOWN OVER COUNTY ROAD M SOUTH OF WEST SALEM.
&&
RODSLocal storm report, Jun 18, 6:42 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD 10 E BLACK RIVER FALLS 44.30N 90.64W
06/18/2014 JACKSON WI LAW ENFORCEMENT
WATER REPORTED OVER NUMEROUS ROADS ACROSS EASTERN JACKSON
COUNTY.
&&
RODSSpecial weather statement, Jun 18, 6:49 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
649 AM CDT WED JUN 18 2014
IAZ030-WIZ055-061-181215-
CLAYTON-RICHLAND-GRANT-
649 AM CDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLAYTON...
SOUTHEASTERN RICHLAND AND EASTERN GRANT COUNTIES...
AT 648 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHLAND CENTER TO NEAR FENNIMORE TO NEAR
LUXEMBURG...AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS HAVE HAD A HISTORY OF PRODUCING WIND GUSTS OF 40 TO 55 MPH.
THE STRONG WINDS COULD BRING DOWN SOME TREES OR BRANCHES. TORRENTIAL
RAINFALL IS ALSO LIKELY WITH THE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...RICHLAND CENTER...LANCASTER...CUBA CITY...MUSCODA...
HAZEL GREEN...DICKEYVILLE...PRESTON...GEORGETOWN...LONE ROCK...
ARTHUR...MONTFORT...POTOSI...LIVINGSTON...ELLENBORO...TENNYSON...
UNION AND NORTH BUENA VISTA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4263 9070 4265 9075 4267 9089 4264 9090
4264 9100 4296 9062 4335 9034 4334 9020
4333 9019 4317 9020 4321 9030 4320 9043
4251 9042 4251 9064
TIME...MOT...LOC 1148Z 291DEG 29KT 4332 9027 4295 9055 4256 9104
AJLocal storm report, Jun 18, 6:54 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN BLACK RIVER FALLS 44.30N 90.85W
06/18/2014 E3.05 INCH JACKSON WI PUBLIC
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 18, 6:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM HAIL FENNIMORE 42.98N 90.65W
06/18/2014 E1.00 INCH GRANT WI TRAINED SPOTTER
&&
RODSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:39 PM CDT | Special Weather Statement | ARX | Taylor | 36 min |
| Jun 17, 11:09 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 51 min |
| Jun 18, 12:04 AM CDT | Special Weather Statement | ARX | Clark | 26 min |
| Jun 18, 12:14 AM CDT | Special Weather Statement | ARX | Grant | 31 min |
| Jun 18, 12:21 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 24 min |
| Jun 18, 2:07 AM CDT | Special Weather Statement | ARX | Clark | 23 min |
| Jun 18, 3:24 AM CDT | Special Weather Statement | ARX | Adams | 36 min |
| Jun 18, 4:01 AM CDT | Flash Flood Warning | ARX | Adams, Clark, Jackson, Juneau | 6 hr |
| Jun 18, 5:07 AM CDT | Special Weather Statement | ARX | La Crosse | 38 min |
| Jun 18, 5:42 AM CDT | Special Weather Statement | ARX | La Crosse, Monroe, Vernon | 63 min |
| Jun 18, 5:45 AM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 60 min |
| Jun 18, 6:01 AM CDT | Flash Flood Warning | ARX | Jackson, Trempealeau | 4 hr |
| Jun 18, 6:15 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 75 min |
| Jun 18, 6:25 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau, Monroe, Richland, Vernon | 65 min |
| Jun 18, 6:43 AM CDT | Flash Flood Warning | ARX | Monroe | 3 hr |
| Jun 18, 6:49 AM CDT | Special Weather Statement | ARX | Grant | 26 min |
| Jun 18, 10:01 AM CDT | Areal Flood Warning | ARX | Jackson, Trempealeau | 6 hr |
| Jun 18, 10:38 AM CDT | River Flood Warning | ARX | Jackson | 44 hr |
| Jun 18, 10:42 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 5 days |
| Jun 18, 3:50 PM CDT | Areal Flood Warning | ARX | Jackson, Trempealeau | 24 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.